HPV jab has higher anaphylaxis risk

GPs should be alert to possible cases of anaphylaxis in girls immunised against HPV when the UK vaccination programme starts this month.

Anaphylaxis risk after an HPV jab is more than 20 times higher than for other jabs, Australian research shows.

The study looked at 114,000 women aged 12-26 immunised with Gardasil. There were 12 suspected and eight confirmed cases of anaphylaxis.

The risk of anaphylaxis after HPV vaccination was found to be 2.6 per 100,000 doses of vaccine. This is 26 times the risk associated with meningococcal C immunisation.

  • CMAJ 2008; 179: 525-33.

Comment below and tell us what you think

Have you registered with us yet?

Register now to enjoy more articles and free email bulletins

Register

Already registered?

Sign in

Before commenting please read our rules for commenting on articles.

If you see a comment you find offensive, you can flag it as inappropriate. In the top right-hand corner of an individual comment, you will see 'flag as inappropriate'. Clicking this prompts us to review the comment. For further information see our rules for commenting on articles.

comments powered by Disqus